U.S. doctors online nowAsk doctors free
WA
A 22-year-old female asked:

Hello. my mother is a healthcare professional working on the frontlines, and she just received her first dose of the moderna vaccine on friday. today she had a fainting episode and muscle aches/fatigue. is this normal? thanks?

2 doctor answers5 doctors weighed in
Dr. Hunter Handsfield
Infectious Disease 54 years experience
Vaccine side effects: Of course fainting and muscle aches and fatigue are never normal. But uscle aching and fatigue are common COVID vaccine side effects. However, fainting is not. If she now feels well, probably all is OK. But if in doubt, she should see a colleague or other provider: it's always a bad idea for HCPs to attempt to care for themselves. Thanks to your mom and best wishes to both of you.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Heidi Fowler
Psychiatry 26 years experience
Muscle aches & fatigue can occur after mRNA vaccination. Not sure at what point she fainted. "Fainting can occur after many types of vaccinations, the CDC said. Doctors believe the reaction occurs because of the vaccination process — not what is in the vaccines." REF: https://www.miamiherald.com/news/coronavirus/article247944385.html * If your mother is not feeling better after several days she
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 8, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.